Alert archive / Minnesota / Winter Storm Watches in 2016
Winter Storm Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Feb 5, 2016, 3:13 PM CST for 7 counties in Minnesota. It took effect at Feb 7, 2016, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:13 PM CST (21:13 UTC)
- In effect from
- Feb 7, 2016, 6:00 AM CST
- Expired
- Feb 6, 2016, 2:37 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 3:12 PM CST, 1 minute earlier.
Area forecast discussion, Feb 5, 3:12 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CST FRI FEB 5 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 252 PM CST FRI FEB 5 2016
CHALLENGING FORECAST FOR THE WEEKEND WITH WARM TEMPS SATURDAY
NIGHT AND STORM SYSTEM FOR SUNDAY.
RATHER QUIET FOR THE NEXT 24 HOURS WITH MILD CONDITIONS AND LOW
LEVEL WAA BEGINNING TONIGHT AND INTO SATURDAY. 850MB TEMPS RISE
ABOVE ZERO ACROSS THE VALLEY AND WEST THROUGH 00Z SUN. MAX TEMPS
TO BE REALIZED WITH WESTERLY SURGE OF THE SURFACE WINDS MIXING
DOWN WARM AIR ALOFT LATE IN THE AFTERNOON AND INTO THE EVENING FOR
THE VALLEY. HIGHS IN THE UPPER 30S TO LOW 40S WILL HARDEN ANY NEW
SNOWCOVER OVER THE PAST WEEK FROM THE WEAK CLIPPER SYSTEMS.
AS FOR THE SATURDAY NIGHT AND SUNDAY SYSTEM...MODELS HAVE COME
INTO A BIT BETTER AGREEMENT WITH THE 12Z SUITE OF RUNS. THE EC AND
GEM REMAIN THE FURTHEST NORTH WITH THE 500MB LOW TRACK WHEREAS THE
GFS/NAM A BIT FURTHER SOUTH. THE TRACK WILL NOT IMPACT WIND
POTENTIAL...JUST SNOW AMOUNTS.
UNCERTAINTIES IN FORECAST BEGIN EARLY SATURDAY NIGHT INTO SUNDAY
WITH TRACK OF THE UPPER LOW AND SUBSEQUENT PLACEMENT OF THE
HEAVIEST ACCUMULATION OF SNOW. CONFIDENCE IS HIGH ON WIND
POTENTIAL WITH MIXING OF 40 TO 50KTS TO AROUND 900MB COMBINED WITH
A STRONG PUSH OF CAA SUNDAY 12Z TO 18Z. BUFKIT SOUNDINGS REINFORCE
THIS IDEA INDICATING EFFICIENT MOMENTUM TRANSFER OF STRONGER
WINDS TO THE SFC. AHEAD OF THE CAA THE COLUMN WILL BE WARM ENOUGH
IN E ND AND THE VALLEY TO HAVE A BRIEF PERIOD OF RAIN/FZRA AND
SLEET BEFORE CHANGING OVER TO SNOW. HIGH CONFIDENCE IN THE
NORTHERN HALF OF THE COUNTY WARNING AREA WITH RESPECT TO BLIZZARD
CONDITIONS DEVELOPING...CONFIDENCE DECREASES SOMEWHAT TO THE SOUTH
AND WEST SE ND AS POTENTIAL SNOWFALL REMAINS ON THE LOW SIDE OF
POSSIBILITIES. WILL ISSUE A BLIZZARD WATCH DVL BSN AND VALLEY WITH
WINTER STORM IN EASTERN ZONES IN EFFECT THROUGH 12Z MON. WITH
RESPECT TO SNOWFALL CURRENT THINKING IS THAT THERE IS AN 80
PERCENT CHC OF AT LEAST 2 INCHES...40 PERCENT CHC OF AT LEAST 4
INCHES AND A 10 PERCENT CHANCE OF 6 INCHES.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 252 PM CST FRI FEB 5 2016
MONDAY TO THURSDAY...MODELS IN FAIR AGREEMENT WITH THE OVERALL
GENERAL UPPER AIR PATTERN ACROSS THE NORTHERN PLAINS WITH A HIGHLY
AMPLIFIED WEST COAST RIDGE AND EAST COAST TROUGH. THIS WILL BRING NW
FLOW ALOFT TO THE AREA WITH OVERALL DRY CONDITIONS OUTSIDE SOME
POSSIBLE LIGHT SNOW WITH ANY WEAK CLIPPER TYPE SYSTEMS...ONE
POSSIBLY ON THURSDAY. THE DIFFICULT...LESS CERTAIN PART OF THE
FORECAST WILL BE TEMPS AS PLACEMENT OF THE BAROCLINIC ZONE AND THE
WARMER AIR TO THE WEST AND COLDER AIR TO THE EAST WILL DETERMINE THE
MAX AND MIN FOR THE WEEK. CURRENTLY THE COLD DAY APPEARS TO BE
TUESDAY WITH THE HIGHS IN THE LOW TEENS AND SINGLE DIGITS...OTHER
DAYS HIGHS IN THE UPPER TEENS AND LOW 20S...A BIT COLDER THAN THIS
PAST WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1254 PM CST FRI FEB 5 2016
VFR CONDITIONS ARE EXPECTED WITH NW WINDS TODAY SHIFTING SOUTHERLY
ON SATURDAY. WINDS WILL INCREASE JUST AFTER THIS VALID
PERIOD...AHEAD OF THE NEXT STRONG CLIPPER SYSTEM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
NDZ008-016-027-029-030-038-039-049-052-053.
BLIZZARD WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR NDZ006-007-014-015-024-026-028-054.
MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
MNZ001>005-007-008-013>015-022-027-029-030-040.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR MNZ006-009-016-017-023-024-028-031-032.
&&
SHORT TERM...JK
LONG TERM...DK
AVIATION...DKHazardous weather outlook, Feb 5, 5:10 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 510 AM CST FRI FEB 5 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 510 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR LATE SATU8RDAY NIGHT INTO SUNDAY. LIGHT SNOW WILL FALL OVER EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE. ALSO WINDS WILL INCREASE WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WIND MAY MAKE FOR HAZARDOUS TRAVEL CONDITIONS FOR LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:13 PM CST | Blizzard Watch | FGF | Becker, Clay, Grant, Kittson, Mahnomen, Marshall and 7 more | 23 hr |
Nearby
Winter Storm Watches in Minnesota, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.